Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 29, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 2, 2014, 12:55 PM CDT for Madison County, Saint Clair County, Illinois; Saint Charles County, Saint Louis County, City of Saint Louis, Missouri. It was in force for 50 min. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2014, 12:55 PM CDT (17:55 UTC)
- Expired
- Apr 2, 2014, 1:45 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, IL, Saint Clair County, IL, City of Saint Louis, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 43 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 1:00 PM CDT | HAIL 1 | St. Louis, MO | ST. MERCY HOSPITAL 270 AT I-64 |
| Apr 2, 1:00 PM CDT | HAIL 1.25 | Creve Coeur, MO | 1 TO 1.25 INCH HAIL AT MERCY HOSPITAL |
| Apr 2, 1:03 PM CDT | HAIL 1 | Olivette, MO | 0.75 TO 1 INCH HAIL ON THE WEST SIDE OF OLIVETTE |
| Apr 2, 1:05 PM CDT | HAIL 0.25 | University City, MO | PEA SIZE AND A LITTLE LARGER. |
| Apr 2, 1:13 PM CDT | HAIL 1.75 | St. Louis, MO | GOLF BALL SIZED HAIL AT BROADWAY AND I-70 |
| Apr 2, 1:17 PM CDT | HAIL 0.88 | Granite City, IL | NICKEL SIZE HAIL ALONG ROUTE 3 A MILE NORTH OF MCKINLEY BRIDGE. |
| Apr 2, 1:17 PM CDT | HAIL 1 | St. Louis, MO | LINDBERGH AT OLIVE |
| Apr 2, 1:20 PM CDT | HAIL 0.5 | Creve Coeur, MO | |
| Apr 2, 1:20 PM CDT | HAIL 1 | St. Louis, MO | AROUND 1 MINUTE OF TORRENTIAL 1 INCH HAIL AT THE GOODFELLOW FEDERAL COMPLEX IN NORTH ST. LOUIS. |
| Apr 2, 1:25 PM CDT | HAIL 1.5 | Granite City, IL | |
| Apr 2, 1:26 PM CDT | HAIL 1 | Pontoon Beach, IL | |
| Apr 2, 1:33 PM CDT | HAIL 0.88 | Maryville, IL | |
| Apr 2, 1:35 PM CDT | HAIL 0.88 | Granite City, IL | |
| Apr 2, 1:36 PM CDT | HAIL 0.7 | Maryville, IL | |
| Apr 2, 1:36 PM CDT | HAIL 1 | Collinsville, IL | |
| Apr 2, 1:40 PM CDT | HAIL 1.25 | Glen Carbon, IL | MOSTLY QUARTER SIZE. |
| Apr 2, 1:43 PM CDT | HAIL 0.7 | Edwardsville, IL | HAIL LASTED 2 MINUTES. TOTAL RAINFALL SO FAR IS 2.82 INCHES. |
| Apr 2, 1:44 PM CDT | HAIL 0.5 | Maryville, IL | A FEW QUARTER SIZE HAIL MIXED IN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
648
WUUS53 KLSX 021755
SVRLSX
ILC119-163-MOC183-189-510-021845-
/O.NEW.KLSX.SV.W.0029.140402T1755Z-140402T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1255 PM CDT WED APR 2 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS...
NORTHWESTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
EAST CENTRAL ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
NORTHEASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
ST. LOUIS CITY IN EAST CENTRAL MISSOURI...
* UNTIL 145 PM CDT
* AT 1254 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CREVE
COEUR...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OAKLAND...WARSON WOODS...GLENDALE...BRIDGETON...LADUE...WEBSTER
GROVES...OLIVETTE...ST. ANN...BRENTWOOD...OVERLAND...SHREWSBURY...
LAMBERT FIELD...WOODSON TERRACE...RICHMOND HEIGHTS...MAPLEWOOD...
CLAYTON...ST. JOHN...UNIVERSITY CITY...HAZELWOOD AND BEL-RIDGE.
THIS WARNING INCLUDES CONFLUENCE STATE PARK...FIRST MISSOURI STATE
CAPITOL HISTORIC SITE...HORSESHOE LAKE STATE PARK AND SCOTT JOPLIN
HISTORIC SITE.
THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 228 TO EXIT 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3892 8999 3863 8989 3855 9052 3877 9055
TIME...MOT...LOC 1756Z 258DEG 43KT 3868 9044
HAIL...1.00IN
WIND...60MPH
$$
KANOFSKY5 follow-up statements
749
WWUS53 KLSX 021803
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
103 PM CDT WED APR 2 2014
ILC119-163-MOC183-189-510-021845-
/O.CON.KLSX.SV.W.0029.000000T0000Z-140402T1845Z/
MADISON IL-ST. CLAIR IL-ST. CHARLES MO-ST. LOUIS MO-ST. LOUIS CITY
103 PM CDT WED APR 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. LOUIS
CITY...NORTHEASTERN ST. LOUIS...EXTREME EAST CENTRAL ST. CHARLES...
NORTHWESTERN ST. CLAIR AND WESTERN MADISON COUNTIES UNTIL 145 PM
CDT...
AT 1258 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OLIVETTE...
AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL WAS REPORTED
NEAR INTERSTATE 64 AND INTERSTATE 270 WITH THIS STORM.
SIMILAR SIZE HAIL WAS REPORTED NEAR MERCY HOSPITAL.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
RICHMOND HEIGHTS...MAPLEWOOD...CLAYTON...ST. JOHN...UNIVERSITY
CITY...HAZELWOOD...BERKELEY...BEL-RIDGE...KINLOCH...COOL VALLEY...
NORMANDY...FLORISSANT...HILLSDALE...FERGUSON...NORTHWOODS...
DELLWOOD...ST. LOUIS...JENNINGS...BLACK JACK AND BELLEFONTAINE
NEIGHBORS.
THIS WARNING INCLUDES CONFLUENCE STATE PARK...FIRST MISSOURI STATE
CAPITOL HISTORIC SITE...HORSESHOE LAKE STATE PARK AND SCOTT JOPLIN
HISTORIC SITE.
THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 229 TO EXIT 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3856 9047 3878 9050 3892 8999 3863 8989
TIME...MOT...LOC 1801Z 258DEG 43KT 3869 9036
HAIL...1.00IN
WIND...60MPH
$$
KANOFSKY852
WWUS53 KLSX 021809
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
109 PM CDT WED APR 2 2014
MOC183-021819-
/O.CAN.KLSX.SV.W.0029.000000T0000Z-140402T1845Z/
ST. CHARLES MO-
109 PM CDT WED APR 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL ST.
CHARLES COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3863 8989 3858 9036 3881 9036 3884 9022
3882 9019 3883 9015 3882 9012 3885 9011
3885 9012 3888 8998
TIME...MOT...LOC 1809Z 259DEG 44KT 3868 9025
$$
ILC119-163-MOC189-510-021845-
/O.CON.KLSX.SV.W.0029.000000T0000Z-140402T1845Z/
MADISON IL-ST. CLAIR IL-ST. LOUIS MO-ST. LOUIS CITY MO-
109 PM CDT WED APR 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. LOUIS
CITY...NORTHEASTERN ST. LOUIS...NORTHWESTERN ST. CLAIR AND
SOUTHWESTERN MADISON COUNTIES UNTIL 145 PM CDT...
AT 107 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HILLSDALE...
AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BELLEFONTAINE NEIGHBORS...RIVERVIEW...SPANISH LAKE...VENICE...
MADISON...EAST ST. LOUIS...GRANITE CITY...WASHINGTON PARK...
CASEYVILLE...PONTOON BEACH...COLLINSVILLE...MARYVILLE...GLEN
CARBON...EDWARDSVILLE...BROOKLYN...FAIRMONT CITY...HARTFORD...
ROXANA...MITCHELL AND POAG.
THIS WARNING INCLUDES HORSESHOE LAKE STATE PARK AND SCOTT JOPLIN
HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3863 8989 3858 9036 3881 9036 3884 9022
3882 9019 3883 9015 3882 9012 3885 9011
3885 9012 3888 8998
TIME...MOT...LOC 1809Z 259DEG 44KT 3868 9025
HAIL...1.00IN
WIND...60MPH
$$
KANOFSKY888
WWUS53 KLSX 021817
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
117 PM CDT WED APR 2 2014
ILC119-163-MOC189-510-021845-
/O.CON.KLSX.SV.W.0029.000000T0000Z-140402T1845Z/
MADISON IL-ST. CLAIR IL-ST. LOUIS MO-ST. LOUIS CITY MO-
117 PM CDT WED APR 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ST.
LOUIS CITY...NORTHEASTERN ST. LOUIS...NORTHWESTERN ST. CLAIR AND
SOUTHWESTERN MADISON COUNTIES UNTIL 145 PM CDT...
AT 115 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MADISON...AND
MOVING EAST AT 50 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. GOLF BALL SIZE HAIL WAS REPORTED
AT INTERSTATE 70 AND BROADWAY IN ST. LOUIS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WASHINGTON PARK...CASEYVILLE...PONTOON BEACH...COLLINSVILLE...
MARYVILLE...GLEN CARBON...EDWARDSVILLE...HARTFORD...ROXANA...MITCHELL
AND POAG.
THIS WARNING INCLUDES HORSESHOE LAKE STATE PARK AND SCOTT JOPLIN
HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3863 8990 3859 9024 3861 9024 3883 9026
3884 9023 3882 9018 3883 9015 3880 9012
3886 9010 3888 8998 3863 8989
TIME...MOT...LOC 1817Z 259DEG 44KT 3870 9013
HAIL...1.75IN
WIND...60MPH
$$
KANOFSKY238
WWUS53 KLSX 021825
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
125 PM CDT WED APR 2 2014
ILC163-MOC189-510-021835-
/O.CAN.KLSX.SV.W.0029.000000T0000Z-140402T1845Z/
ST. CLAIR IL-ST. LOUIS MO-ST. LOUIS CITY MO-
125 PM CDT WED APR 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. LOUIS CITY...
NORTHEASTERN ST. LOUIS AND NORTHWESTERN ST. CLAIR COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3866 8998 3866 9012 3868 9013 3870 9013
3877 9015 3880 9012 3886 9010 3888 8998
3866 8990
TIME...MOT...LOC 1825Z 258DEG 33KT 3872 9007
$$
ILC119-021845-
/O.CON.KLSX.SV.W.0029.000000T0000Z-140402T1845Z/
MADISON IL-
125 PM CDT WED APR 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MADISON COUNTY UNTIL 145 PM CDT...
AT 124 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PONTOON
BEACH...AND MOVING EAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. PING PONG BALL SIZE HAIL WAS
REPORTED IN GRANITE CITY WITH THIS STORM.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PONTOON BEACH...COLLINSVILLE...MARYVILLE...GLEN CARBON...
EDWARDSVILLE...ROXANA AND POAG.
THIS WARNING INCLUDES HORSESHOE LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3866 8998 3866 9012 3868 9013 3870 9013
3877 9015 3880 9012 3886 9010 3888 8998
3866 8990
TIME...MOT...LOC 1825Z 258DEG 33KT 3872 9007
HAIL...1.50IN
WIND...60MPH
$$
KANOFSKY417
WWUS53 KLSX 021839
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
139 PM CDT WED APR 2 2014
ILC119-021849-
/O.EXP.KLSX.SV.W.0029.000000T0000Z-140402T1845Z/
MADISON IL-
139 PM CDT WED APR 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MADISON COUNTY WILL
EXPIRE AT 145 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA HOWEVER A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
CENTRAL AND EASTERN MADISON COUNTY WITH THIS STORM.
LAT...LON 3866 8998 3866 9012 3868 9013 3870 9013
3877 9015 3880 9012 3886 9010 3888 8998
3866 8990
TIME...MOT...LOC 1839Z 258DEG 33KT 3875 8991
$$
KANOFSKYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 12:51 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 2, 12:51 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1251 PM CDT Wed Apr 2 2014 .UPDATE: Issued at 1250 PM CDT Wed Apr 2 2014 MCS rolling thru STL metro and southwest IL at the moment and will take until 21z to finally exit southwest IL at the rate it is going, especially considering the southwest extent of it. Elsewhere and otherwise, expect a break in the activity with minimal chances for additional rain until later this evening when the next round fires up into central MO and then expands first to the northeast and then bodily tracks to the southeast thru the rest of the CWA overnight. Severe potential for this next round later tonight looks at least as good as it did this morning, probably better, with slightly greater instability and decent shear maintained with warm front passing thru. Trimmed max temps a bit most areas with rain and clouds keeping things down, but should still rise late in the day to come close to previous forecast. TES && .SHORT TERM: (Through Tonight) Issued at 327 AM CDT Wed Apr 2 2014 Expect ongoing TSRA to continue to move ewd this morning and shud continue to back build into at least central MO if not further W into wrn MO thru at least sunrise. TSRA over ern KS shud lift enewd this morning and affect mainly the nrn half of the CWA. These storms shud move ewd out of the region by this afternoon. This shud leave the bulk of the afternoon, and perhaps the early evening, dry. A wrmfnt shud slowly lift nwd today, but clouds and precip will help slow the nwd progression. The nwd progression of this fnt will largely determine where the storms are likely to develop this evening. This will also determine svr potential this afternoon and tonight. Believe elevated storms will form this evening and persist overnight impacting the nrn half of the CWA. These storms shud have a large hail threat given available elevated CAPE and shear. S of the fnt, precip is more questionable. However, are some mdl solns that suggest TSRA developing upstream of the CWA and moving into the region overnight. Main question will be timing. The threat with these storms will trend more twd wind, but also include hail. Tilly .LONG TERM: (Thursday through Tuesday) Issued at 405 AM CDT Wed Apr 2 2014 Mdls continue to point to a widespread severe weather outbreak on Thursday. TSRA shud be ongoing at Thurs morning, mainly over the ern portions of the CWA. These storms shud move out of the region quickly, leaving the bulk of the day dry. TSRA shud develop just w of the CWA, or along the wrn fringes, late Thurs afternoon and move ewd into the area. Progd hodographs show initial mode shud be supercells, but shud eventually upscale into QLCS. Primary threats will be tornadoes and large hail given the 30+ kts of 0-1 km shear and SRH of 300+ Joules. This wud point to a threat of strong tornadoes this eve as the LLJ ramps up. While the primary threat will shift more twd damaging winds as storm mode changes to QLCS, tornadoes will still be a threat given the strong low level shear. Some question remains with sfc low track. Had originally discounted the NAM, but 06z cycle is closer to other solns. While the entire CWA will see a threat for svr wx Thurs night, believe the primary concern will be for the srn half of the CWA. Beyond Fri, cooler temps are expected. Generally trended twd a blend of guidance given mdl differences. However, mdls are in fairly good agreement with much cooler temps on Fri and Fri night. Have therefore trended cooler. Kept POPs in the extd in the low chance range given uncertainty. Tilly && .AVIATION: (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1250 PM CDT Wed Apr 2 2014 VFR conditions will be few and far between the next 24 hours, with area of lo CIGs giving way to some extent late this afternoon and early this evening only to return in force later tonight as warm front continues its slow northward push. TSRA will come to an end in STL metro between 19-20z with next round firing up later this evening first in a COU-UIN axis and then pushing southeast toward STL metro sites late tonight. Passage of warm front late tonight and Thursday morning should signal end of this round of TSRA as well as breaking up of lo CIGs. Specifics for KSTL: MVFR conditions generally prevailing until later this evening when stratus re-strengthens over area ahead of final push of warm front. IFR CIGs to then continue until Thursday morning after sunrise. Another round of TSRA expected late tonight after the current round departs by 19-20z with some lingering SHRA possible well into Thursday morning. Yet another round of TSRA set for just beyond the valid period for Thursday evening. TES && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 2, 4:52 AM CDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 452 AM CDT WED APR 2 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 452 AM CDT WED APR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE REGION THROUGH TONIGHT. SOME OF THE STORMS THIS AFTERNOON AND TONIGHT MAY BE SEVERE. THE PRIMARY THREAT WILL BE LARGE HAIL. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED ACROSS THE AREA AGAIN ON THURSDAY. SOME OF THE STORMS THURSDAY AFTERNOON AND OVERNIGHT MAY BE SEVERE. TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ON THURSDAY AND THURSDAY NIGHT. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...IF OBSERVED...TO THE NATIONAL WEATHER SERVICE. TILLY
In the hours before
Local storm report, Apr 2, 12:24 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1224 PM CDT WED APR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM FLOOD ALTON 38.90N 90.15W
04/02/2014 MADISON IL TRAINED SPOTTER
ROUTE 3 UNDERPASS IN ALTON IS FLOODED. FLOWING WATER OF
UNKNOWN DEPTH.
&&
CARNEYLocal storm report, Apr 2, 12:25 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1225 PM CDT WED APR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM HAIL ALTON 38.90N 90.15W
04/02/2014 E0.50 INCH MADISON IL TRAINED SPOTTER
ALTON MEMORIAL HOSPITAL.
&&
DYELocal storm report, Apr 2, 12:26 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1226 PM CDT WED APR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM FLOOD ALTON 38.90N 90.15W
04/02/2014 MADISON IL TRAINED SPOTTER
HOMER ADAMS PKWY ROUTE 3 UNDERPASS IN ALTON IS FLOODED.
FLOWING WATER OF UNKNOWN DEPTH.
&&
CORRECTED REMARKS
CARNEYLocal storm report, Apr 2, 12:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1247 PM CDT WED APR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM HAIL OLIVETTE 38.67N 90.38W
04/02/2014 E0.25 INCH ST. LOUIS MO TRAINED SPOTTER
&&
CARNEYLocal storm report, Apr 2, 12:49 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1249 PM CDT WED APR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM HAIL ST. LOUIS 38.64N 90.24W
04/02/2014 E0.25 INCH ST. LOUIS CITY MO TRAINED SPOTTER
LINDBERGH AT PAGE.
&&
DYELocal storm report, Apr 2, 12:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1251 PM CDT WED APR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL CHESTERFIELD 38.65N 90.58W
04/02/2014 E0.88 INCH ST. LOUIS MO TRAINED SPOTTER
&&
DYEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 10:38 AM CDT | Severe Thunderstorm Warning | LSX | Monroe | 52 min |
| Apr 2, 10:51 AM CDT | Areal Flood Advisory | LSX | Macoupin, Madison, Monroe, Montgomery, Saint Clair | 26 days |
| Apr 2, 11:02 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 43 min |
| Apr 2, 1:33 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 42 min |
| Apr 2, 2:12 PM CDT | Flash Flood Warning | LSX | Madison | 4 hr |
| Apr 2, 3:07 PM CDT | Flash Flood Watch | LSX | Bond, Calhoun, Clinton, Fayette, Greene, Jersey and 9 more | 37 hr |
| Apr 2, 7:13 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 47 min |
| Apr 2, 7:44 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 46 min |
| Apr 2, 8:26 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 49 min |
| Apr 2, 8:50 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 40 min |
| Apr 2, 9:47 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 43 min |
| Apr 2, 10:15 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson | 45 min |
| Apr 2, 12:13 PM CDT | Areal Flood Advisory | LSX | Lincoln, Saint Charles, Warren | 3 hr |
| Apr 2, 3:18 PM CDT | River Flood Warning | LSX | Saint Charles | 57 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.